Write a review

Accutane - when to Quit? - Bursa, Turkey

I had mild-severe acne especially right down...

I had mild-severe acne especially right down around my chin under cheeks most people say the cause of these acne is hormonal.

i started using Roaccutane on 07.01.2009 and i am still on it. i took 30-40 per day now i have reached the cumulative dose of 5600. i am 53 kg. there are still 1-2 spots around my chin/under cheeks. so my doctor prescribed me another dose of 2 months : 30 and 30 mg. so 2 months later when i quit i would have taken a cumulative dose of 7400.

some people say this drug should be taken for 4-6 months. i do not know what to do. shall i quit or continue?

Mehmet Doğru

Was this review helpful?

Comments (2)

Just remember that everything you go through on accutane is going to have to be done again. If you inherited acne then unfortunately accutane will not cure you for life. The effects are great but they last a matter of months, so dont over do it, its not worth it.
  • Reply
Hi there... I'm certainly no doctor BUT I took Accutane for 9 months about a year ago (I LOVED it!). First of all I'm pretty sure the 4-6 month thing is just an average, it's not a rigidly defined timeline. I was on it for over 8 months but at a lowish dosage (the recommended dosage is on average 0.5-2 mg per kg of body weight per day). The goal at the end of treatment is to have taken a total cumulative dose of 120–150 mg/kg (right now you're at 105 mg/kg which is a little low and if you continue you'll be at 139 mg/kg which is just right - I personally went above and beyond 150 mg/kg as my liver enzymes looked good etc. and I was feeling good side-effect-wise). Because you're still seeing spots I think it's good that your doctor recommended that you keep going. One of my friends also went above the 150 mg/kg. Basically, just know that you're not alone and that from my experience (and talks with my doctor) what you're doing seems totally normal and not unsafe or uncommon.
  • Reply